Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 5, 2021Gonzales County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 5, 2021, 4:42 PM CDT for Gonzales County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 4:42 PM CDT (21:42 UTC)
Expired
Jun 5, 2021, 5:30 PM CDT
In force
48 min
Issued by
NWS Austin/San Antonio, TX

County Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 50 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1067 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1067 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WWUS84 KEWX 052142
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
442 PM CDT Sat Jun 5 2021
 
TXZ223-052230-
Gonzales TX-
442 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GONZALES COUNTY UNTIL 530
PM CDT...

At 442 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Kingsbury to 7 miles
southwest of Gonzales. Movement was northeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Gonzales, Palmeto State Park, Oak Forest, Ottine, Belmont, Bebe,
Cost, Monthalia and Leesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2965 9724 2938 9752 2942 9781 2965 9763
      2964 9763 2964 9760 2963 9759 2967 9752
TIME...MOT...LOC 2142Z 217DEG 12KT 2948 9774 2946 9756 

$$

BRADY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 5, 2:42 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 5, 2:42 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
242 PM CDT Sat Jun 5 2021

.SHORT TERM (Tonight through Sunday Night)...
Scattered showers and thunderstorms have developed across our area
due to solar heating and forcing by an upper level low over Central
Texas. Locally heavy rains up to 2 inches may generate some minor
flooding due to saturated soils making for faster runoff. The
showers and thunderstorms will end this evening with loss of
heating. Then, a few showers are shown by some hi-res models to move
over Val Verde county into the Edwards Plateau overnight and will go
with slight chances for those areas.

The upper level low gradually moves away to the northeast on Sunday
to near the Ozarks by Monday morning. Solar heating on Sunday will
allow for a few showers and thunderstorms over Central Texas to the
US 77 corridor late morning through early evening. Cannot rule out a
locally heavy downpour. Highs warm a little more than today.

A mid level shortwave moving along the northwesterly flow aloft will
bring a cluster of showers and thunderstorms over the eastern Hill
Country to along and east of I-35 Sunday night. There is a threat
for strong wind gusts and locally heavy rains.

&&

.LONG TERM (Monday through Saturday)...
Slight chance to chance PoPs remain for areas over the eastern Hill
Country to along and east of hwy 281 for Monday as a shortwave
pivots across North Texas behind the pesky upper low that has plagued
the region over the past week. A few models show a signal that a
convective complex, that may be in the decaying phase, could arrive
from West/North Texas given this shortwave. Depending on if the
convective complex is able to arrive and hold together, cannot rule
out some heavy rainfall and perhaps isolated strong to severe
thunderstorm with it. Activity looks to focus mainly during the
earlier portions of the day before shutting off by Monday night.
Elsewhere, rain chances should be negligible Monday.

Mid-level ridging finally builds into South-Central Texas for early
to middle of next week bringing a drier regime. Additionally, expect
for afternoon temperatures to climb, especially for the middle of
the week, where the peak heat index values in the metro areas will
flirt of around 100 degrees. Overnight conditions remain warm and
very muggy with lows generally in the upper 60s and 70s. Slight
chances for rain could reenter across far eastern portions of the
CWA towards next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  88  72  88  75 /  20  20  20  30  10
Austin Bergstrom Intl Airport  67  88  72  88  75 /  20  20  20  30  10
New Braunfels Muni Airport     69  90  74  90  76 /  20  10  20  20  10
Burnet Muni Airport            67  86  71  87  73 /  20  20  20  20  10
Del Rio Intl Airport           73  98  75  98  76 /  -   -   -   -   -
Georgetown Muni Airport        67  87  71  87  74 /  20  20  30  30  20
Hondo Muni Airport             69  92  73  92  75 /  10  -   10  10  -
San Marcos Muni Airport        68  90  73  89  75 /  20  10  20  20  10
La Grange - Fayette Regional   70  89  75  90  77 /  40  20  20  30  20
San Antonio Intl Airport       69  90  73  90  76 /  20  10  20  10  -
Stinson Muni Airport           71  92  75  92  77 /  20  -   20  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...04
Long-Term...Brady
Hazardous weather outlook, Jun 5, 3:37 AM CDT, 13 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
337 AM CDT Sat Jun 5 2021

TXZ171>173-183>194-202>209-217>225-228-061200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
337 AM CDT Sat Jun 5 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered showers and storms are forecast today and tonight. A
few storms could become strong, producing gusty winds up to 50 mph
and small hail. In additional, pockets of heavy rainfall are
possible, which could produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The threat for locally heavy rainfall will end Sunday across the
eastern counties.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather or flooding to
the National Weather Service.

In the hours before

Local storm report, Jun 5, 3:35 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 PM CDT SAT JUN 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND GST     SAN GABRIEL LANE, NEW B 29.73N 98.21W
06/05/2021  E50 MPH          COMAL              TX   NWS EMPLOYEE

            NWS REPORTED A 50 MPH WIND GUST.

&&

OB
Local storm report, Jun 5, 3:54 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT SAT JUN 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      BULVERDE                29.73N 98.45W
06/05/2021                   BEXAR              TX   COUNTY OFFICIAL

            BULVERDE ROAD AT CIBOLO CREEK IS CLOSED AND
            IMPASSABLE DUE TO FLOODING.

&&

EMP
Special weather statement, Jun 5, 3:57 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
357 PM CDT Sat Jun 5 2021

TXZ205-207-221-223-052145-
Guadalupe TX-Bexar TX-Gonzales TX-Wilson TX-
357 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GUADALUPE...WEST CENTRAL
GONZALES...NORTHEASTERN WILSON AND EAST CENTRAL BEXAR COUNTIES UNTIL
445 PM CDT...

At 357 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Berlin, or 9 miles southeast of Cibolo, moving southeast at 10
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Schertz, Seguin, Cibolo, Stockdale, McQueeney, St. Hedwig, La Vernia,
Marion, Santa Clara, New Berlin, Zuehl, Sutherland Springs, Nolte,
Zipp, Belmont, Friendly Corner and Leesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2950 9824 2963 9812 2953 9765 2914 9795
TIME...MOT...LOC 2057Z 293DEG 9KT 2946 9808

BRADY
Local storm report, Jun 5, 4:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 PM CDT SAT JUN 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     FLASH FLOOD      6 NNE GARDEN RIDGE      29.71N 98.25W
06/05/2021                   COMAL              TX   PUBLIC

            LOW WATER CROSSINGS ALONG SCHOENTHAL ROAD AT
            DRY COMAL CREEK ARE FLOODED.

&&

EMP
Special weather statement, Jun 5, 4:27 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
427 PM CDT Sat Jun 5 2021

TXZ171-188-190-052230-
Blanco TX-Gillespie TX-Llano TX-
427 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...NORTHERN
GILLESPIE AND SOUTHWESTERN LLANO COUNTIES UNTIL 530 PM CDT...

At 427 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Doss to near Eckert. Movement was
southeast at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Fredericksburg, Stonewall, Rocky Creek, Cherry Spring, Blowout,
Enchanted Rock State Natural Area, Eckert, Sandy, Crabapple, Doss,
Willow City and LBJ National Historical Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 9842 3024 9908 3050 9918 3050 9896
      3051 9897 3052 9896 3052 9854
TIME...MOT...LOC 2127Z 319DEG 8KT 3042 9911 3045 9875

BRADY
Special weather statement, Jun 5, 4:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
442 PM CDT Sat Jun 5 2021

TXZ223-052230-
Gonzales TX-
442 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GONZALES COUNTY UNTIL 530
PM CDT...

At 442 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Kingsbury to 7 miles
southwest of Gonzales. Movement was northeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Gonzales, Palmeto State Park, Oak Forest, Ottine, Belmont, Bebe,
Cost, Monthalia and Leesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2965 9724 2938 9752 2942 9781 2965 9763
      2964 9763 2964 9760 2963 9759 2967 9752
TIME...MOT...LOC 2142Z 217DEG 12KT 2948 9774 2946 9756

BRADY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:41 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson2 hr
Jun 4, 9:47 PM CDTAreal Flood AdvisoryEWXBlanco, Hays118 min
Jun 4, 10:37 PM CDTAreal Flood AdvisoryEWXBlanco, Comal, Kendall113 min
Jun 5, 1:46 PM CDTSpecial Weather StatementEWXComal44 min
Jun 5, 1:51 PM CDTSevere Thunderstorm WarningEWXComal28 min
Jun 5, 2:05 PM CDTAreal Flood AdvisoryEWXTravis115 min
Jun 5, 2:12 PM CDTAreal Flood AdvisoryEWXBexar, Comal2 hr
Jun 5, 2:23 PM CDTSpecial Weather StatementEWXComal52 min
Jun 5, 2:42 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal3 hr
Jun 5, 3:17 PM CDTSpecial Weather StatementEWXBexar43 min
Jun 5, 3:25 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe, Wilson3 hr
Jun 5, 3:27 PM CDTAreal Flood AdvisoryEWXTravis2 hr
Jun 5, 3:57 PM CDTSpecial Weather StatementEWXGuadalupe48 min
Jun 5, 4:12 PM CDTAreal Flood AdvisoryEWXGillespie2 hr
Jun 5, 4:27 PM CDTSpecial Weather StatementEWXGillespie63 min
Jun 5, 4:53 PM CDTAreal Flood AdvisoryEWXDeWitt, Lavaca3 hr
Jun 5, 4:58 PM CDTAreal Flood AdvisoryEWXBlanco, Gillespie, Llano2 hr
Jun 5, 5:22 PM CDTSpecial Weather StatementEWXDeWitt38 min
Jun 5, 5:28 PM CDTSpecial Weather StatementEWXDeWitt47 min
Jun 5, 6:12 PM CDTAreal Flood AdvisoryEWXDeWitt2 hr
Jun 5, 6:15 PM CDTAreal Flood AdvisoryEWXFayette3 hr
Jun 5, 6:35 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.